Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Who's child ( or you) is on concerta ...

I was wondering if anyone else kid ( or themselves) are on Concerta and is asked to do ekg's and bloodwork? Plus, anyone know anything about it doing something to the blood counts? My doctors ( assistant) called to tell me that he is not to take it anymore for blood count reasons. I think it is stupid. Just for the fact he can not function normally without his medication. He doesn't have his appointment for another 11 days. I don't know how we are going to deal with him. We have two other kids ( under the age of 4), with him not even able to function ( he'll crawl, jump,run,bang into walls, beat up his sisters, repeat the same word over 100 times, laugh like he is possessed by demons, throw stuff, not sleep,etc. But when ON his medication, he is like any other 8 year old. He has his "moments" like a normal 8 year old too, but nothing as extreme when off the meds. I think the doctor made a serious mistake and should be..

Answer Question
 
Anonymous

Asked by Anonymous at 10:22 AM on Aug. 4, 2009 in Health

Answers (4)
  • ( con't) looked at for other things, and not blame it on the meds. This could be an existing condtion, before medication. When they did his blood work for surgery in 2008, he wasn't on his meds then and they said something was wrong with his blood counts. ... I just wish we didn't have to wait 11 days. I've called to try to move up his appointment but they are not answering the darn phones.
    Anonymous

    Answer by Anonymous at 10:25 AM on Aug. 4, 2009

  • My DD took Concerta for 2 months, and her doctor never mentioned anything about doing ekg's or blood work.
    Anonymous

    Answer by Anonymous at 10:29 AM on Aug. 4, 2009

  • My son took Concerta for over a year and never had any bloodwork or other problems. He did have anger control problems. I have my son on Vyvanse and couldn't be happier. I would calling the doctor's office and asking for an immediate appointment and not waiting the 11 days. I doubt it is from the Concerta though, I have not heard or read about low blood count being a side affect of the meds.
    tyfry7496

    Answer by tyfry7496 at 12:33 PM on Aug. 4, 2009

  • Thank you ladies! My husband went and called his mom who is a CCRN. She went and did some research and asking and found out for us. White blood counts can be low, which makes him sick all the time. Which he is sick all the time! Plus, she told us to lower the dosage day by day, because going cold turkey can kill his system with this medication. So that is what we are doing. Thank God for having relatives that can give us better information then the stupid doctors assistant!!
    Anonymous

    Answer by Anonymous at 8:17 AM on Aug. 6, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN